From Memphis, Tennessee, USA:
I am a 41 year old male who has had diabetes for about three years treated with pills, and my blood sugars have been under pretty good control. However, for a week, I have been having stomach pains, back pains and constipation, my levels are higher than usual, and even with medication are not going down as fast as they usually do. What might be causing this? Are my levels high like this because of my pain or vice-versa? What can I do to correct this problem?
This is likely something acute, and you need to see the doctor about it. You might have an infection that is affecting the glucose.
[Editor's comment: If your pills include Glucophage [metformin], then this may be a medical emergency: your description could possibly something that could lead to lactic acidosis. (Some of the symptoms of lactic acidosis include: feeling very weak, tired or uncomfortable; unusual muscle pain, trouble breathing, unusual or unexpected stomach discomfort, feeling cold, feeling dizzy or lightheaded, or suddenly developing a slow or irregular heartbeat. If you notice these symptoms, or if your medical condition has suddenly changed, stop taking Glucophage and call your doctor right away. Lactic acidosis is a medical emergency that must be treated in a hospital.) WWQ]
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.